Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/17908
Title: Mathematical relations between impactfactors and average numbers of citations
Authors: EGGHE, Leo 
Issue Date: 1988
Publisher: PERGAMON-ELSEVIER SCIENCE LTD
Source: INFORMATION PROCESSING & MANAGEMENT, 24 (5), p. 567-576
Abstract: Instead of the two-year impact factor as used in the Journal Citation Reports, there is much m favor of using x-year impact factors (x>0). These impact factors are studied as a function of x and compared with the average number of citations per paper to papers that appeared in the journal x years ago. It is shown that both are equal if and only if the derivative of the impact-factor function is zero. Based on this, a simple classification of impact-factor curves versus mean citation curves is established and examples are given. These results are also applied to recent practical data that were obtained by Rousseau.
Notes: UNIV INSTELLING ANTWERP,B-2610 WILRIJK,BELGIUM.
Document URI: http://hdl.handle.net/1942/17908
ISSN: 0306-4573
e-ISSN: 1873-5371
DOI: 10.1016/0306-4573(88)90026-X
ISI #: A1988Q414000006
Rights: Copyright © 1988 Published by Elsevier Ltd.
Category: A1
Type: Journal Contribution
Appears in Collections:Research publications

Show full item record

SCOPUSTM   
Citations

22
checked on Sep 3, 2020

WEB OF SCIENCETM
Citations

19
checked on May 21, 2022

Page view(s)

12
checked on May 20, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.